#sideeffects #relapse #mentalillness #mentalhealth #medication #headmeds 

Hi All,

I hope you are all well and dandy. I believe if I remember rightly my last post was pretty positive about embracing all the change flowing my way. 

I still am positive. Still looking upward and onward. 

However, (not that this blog ever wants to point a finger)…I was ill-advised by a GP to transition from one medication to another in a way that even common sense would know is wrong. But as it was guidance from a GP/doctor…I simply, followed their advice. 

Ouch. What pain that caused. Still dealing with the butterflies, the changes in breathing/chest discomfort. Feelings of disorientation, disassociation…(notice the use of ‘dis’). I think I have every right to ‘dis(s)’ the doc after the scary aftermath that came from this ‘advice’…

Different things work for different people. I’ve addressed this many a time in my blog. So please remind yourselves I’m talking about me here. But being told to withdraw from a dose that they wouldn’t start you on, to a new drug altogether that won’t kick in for 2 weeks, with a 2 day gap of no meds. Gave me a big enough freight and reality check of the power of medication.

Having been a slow convert, “oh no, I will try everything before medication” (inc camomile tea, lavendar oil and all the other herbal tricks under the solace that I still do like and they really do help…) I finally came around to meds. For the tea and oil – I just mentioned as example – can they alone add serotonin to your body? Can they adjust hormone imbalances? I’m sure there’s copious amounts of argument that ‘they’ (inc more herbal medicine by polyclonics/herbalists/homeopaths) could. Perhaps alongside your standard healthy diet/exercise stuff. You can find it in any magazine. And spiritual herbal hippy me wants to and still kinda does believe in the capacity and width of their power. But when A & D strike you down like lightening, you don’t always have the strength, nor patience – to use these supplements alone. Sleepless nights, endless tears. It got the better of me.

I was doing fairly well on these meds. But knowing another may help something else I struggle with, I thought I’d try. I’m sure Google has lots of unofficiated research pages so do be mindful of these- but I must say please do your own reading + get a second/third opinion when it comes to a switch. Pref a psychiatrist. I don’t wish what I just experienced upon anybody.

Sweats, tears, confusion. Changes are I’m sure a ‘normal’ part of the process when you’re actively making a change with a drug. A habit. An SSRI…they are not only physiological but psychological too. But cold turkey didn’t do me any favours. Give me a hot meal any day…

I’m on the mend now. Although still feel half of me, as I’ve cut down by half. But I’m not half of me, I’m half of me on meds. And it’s okay. And I’m coping. And I’m proud. Still happy in my own smily way. Just dealing and coping with a side of anxiety related symptoms, (like constant feeling of nervousness) fun 👍🏻 but I’ll be okay…

Be careful is what I’d say… I wish I’d taken a few precautions if I knew quite what this would have been like…even if I’d done it ‘properly’

Still going, 

Abs X 💚

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s